MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The ifu states that a number of different factors affect the life of any particular fiber, including: ¿lasing with a contaminated or damaged proximal end.¿ physical examination/visual inspection: device was returned for evaluation in two sections.It was observed that the fiber was separated 90.5 cm from the distal tip; this section of fiber was broken in a second location at 80 cm, cladding was partially separated keeping the section attached by cladding; under magnification scrapes were visualized on the blue cladding near this point of separation.The proximal segment measured approximately 202 cm long; total length of fiber returned was approximately 292.5 cm.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record did not observe any non-conformances that may have contributed to this incident.Based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.
 
Event or Problem Description
It was reported that the physician removed the broken piece of cook single-use holmium laser fiber from the patient using a basket.Cook rhapsody h-30 laser machine was use to perform the procedure.No unintended section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence but it extended operating room and anesthesia time for the patient by few minutes.There were no adverse effects to the patient.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6460094
Report Number1820334-2017-00528
Device Sequence Number563990
Product Code GEX
UDI-Device Identifier00827002237339
UDI-Public(01)00827002237339(17)191116(10)7448741
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHLF-S200-H30
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;